Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 232, NWS Hastings, NE

July 10, 20119 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 10, 2011, 10:38 PM CDT for 9 counties in Nebraska. It was in force for 37 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2011, 10:38 PM CDT (03:38 UTC)
Expired
Jul 10, 2011, 11:15 PM CDT
In force
37 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Buffalo County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Sherman County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 99 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 10:39 PM CDTTSTM WND GST 60Grand Island, NE60 MILE PER HOUR WINDS FOR THE PAST 10 MINUTE ON THE CORNER OF WILDWOOD AND HIGHWAY 281.
Jul 10, 10:43 PM CDTTSTM WND GST 64Grand Island Airport, NE
Jul 10, 10:43 PM CDTTSTM WND GST 65Grand Island, NEESTIMATED 65 MILE PER HOUR WINDS WITH PENNY SIZE HAIL. SOME TREE BRANCHES AND POWER LINES DOWN AS WELL.
Jul 10, 10:44 PM CDTTSTM WND GST 55Grand Island Airport, NE
Jul 10, 10:50 PM CDTTSTM WND DMGScotia, NEROOF BLOWN OFF OF A SHED AND KNOCKED A WALL DOWN AS WELL.
Jul 10, 11:02 PM CDTHAIL 1Aurora, NEQUARTER SIZE HAIL LASTED 2 MINUTES WITH 40 MILE PER HOUR WINDS.
Jul 10, 11:03 PM CDTTSTM WND GST 60Palmer, NENUMEROUS REPORTS OF TREES DOWN IN PALMER
Jul 10, 11:16 PM CDTTSTM WND DMGElba, NEELBA IS WITHOUT POWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 7:24 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4133 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WUUS53 KGID 110338
SVRGID
NEC019-077-079-081-093-121-125-163-175-110415-
/O.NEW.KGID.SV.W.0232.110711T0338Z-110711T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1038 PM CDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHERN GREELEY COUNTY IN CENTRAL NEBRASKA...
  NORTHERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA...
  HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
  HOWARD COUNTY IN CENTRAL NEBRASKA...
  MERRICK COUNTY IN CENTRAL NEBRASKA...
  SOUTHWESTERN NANCE COUNTY IN CENTRAL NEBRASKA...
  SHERMAN COUNTY IN CENTRAL NEBRASKA...
  SOUTHERN VALLEY COUNTY IN CENTRAL NEBRASKA...

* UNTIL 1115 PM CDT

* AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LITCHFIELD TO DANNEBROG TO GILTNER...AND MOVING NORTHEAST AT
  45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  DANNEBROG...ST. LIBORY...AURORA...LOUP CITY...ASHTON...CHAPMAN...
  FARWELL...SHERMAN RESERVOIR DAM...ST. PAUL...MARQUETTE...ARCADIA...
  ELBA...ARCHER...PALMER...CENTRAL CITY...CUSHING...COTESFIELD...
  HORDVILLE...WOLBACH AND SCOTIA.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 313 AND 335.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4148 9829 4124 9780 4101 9784 4070 9797
      4105 9922 4149 9921
TIME...MOT...LOC 0338Z 222DEG 37KT 4121 9917 4107 9852
          4085 9813
WIND...HAIL 60MPH 0.75IN

$$
1 follow-up statement
996 
WWUS53 KGID 110352
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1052 PM CDT SUN JUL 10 2011

NEC019-077-079-081-093-121-125-163-175-110415-
/O.CON.KGID.SV.W.0232.000000T0000Z-110711T0415Z/
BUFFALO NE-GREELEY NE-HALL NE-HAMILTON NE-HOWARD NE-MERRICK NE-
NANCE NE-SHERMAN NE-VALLEY NE-
1052 PM CDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
VALLEY...SHERMAN...SOUTHWESTERN NANCE...MERRICK...HOWARD...
HAMILTON...NORTHERN HALL...SOUTHERN GREELEY AND NORTHEASTERN BUFFALO
COUNTIES UNTIL 1115 PM CDT...

AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES WEST OF LOUP CITY TO DANNEBROG TO AURORA...MOVING
NORTHEAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

IN ADDITION...AT 1043 PM CDT...THE ASOS EQUIPMENT AT THE GRAND 
ISLAND AIRPORT MEASURED A 64 MPH WIND GUST WITH THESE STORMS. STRONG 
WINDS REMAIN POSSIBLE WELL BEHIND THE LEADING EDGE OF THIS LINE OF 
THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
  SHERMAN RESERVOIR DAM...ST. PAUL...ARCADIA...MARQUETTE...ELBA...
  ARCHER...PALMER...CENTRAL CITY...CUSHING...COTESFIELD...
  HORDVILLE...SCOTIA...WOLBACH AND CLARKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4148 9829 4124 9780 4101 9784 4070 9797
      4105 9922 4149 9921
TIME...MOT...LOC 0350Z 222DEG 37KT 4130 9906 4116 9841
          4094 9802
WIND...HAIL 60MPH 0.75IN

$$
WESELY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:03 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jul 10, 6:03 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
603 PM CDT SUN JUL 10 2011

.AVIATION...00Z KGRI TAF. THE SAME SITUATION HAS PRESENTED ITSELF
FOR THIS EVENING AS WAS YESTERDAY EVENING. A SHORT WAVE
DISTURBANCE IS ROLLING OFF THE COLORADO ROCKIES MOVING TOWARDS THE
CENTRAL PLAINS WHICH IS SPAWNING THUNDERSTORMS. THE MAIN CONCERN
FOR THE TAF SITE IS WHETHER THUNDERSTORMS WILL DIRECTLY AFFECT THE
SITE DURING THE PERIOD OR FIZZLE OUT LIKE YESTERDAY. WARM AIR
ALOFT IS STILL PRESENT TONIGHT WHICH COULD INHIBIT THUNDERSTORM
DEVELOPMENT. THIS BEING SAID...KEPT THUNDERSTORMS IN THE TEMPO
GROUP BUT SLIGHTLY PUSHED BACK THE TIMING. THE TIMING OF TEMPO GROUP
MAY NEED TO BE ALTERED DEPENDING ON NEW DEVELOPMENT OR WEAKENING
OF THUNDERSTORMS ALREADY IN WESTERN NEBRASKA. VFR CONDITIONS WILL
PREVAIL A MAJORITY OF THE TAF PERIOD WITH WINDS BECOMING LIGHT AND
VARIABLE THIS EVENING TO PICKING UP FROM THE EAST TOMORROW AROUND
10 KTS. CLOUD COVER SHOULD ONLY BE A CONCERN IF THUNDERSTORMS MOVE
INTO THE TAF REGION.

&&

.PREV DISCUSSION... /ISSUED 437 PM CDT SUN JUL 10 2011/

SHORT TERM...THROUGH MONDAY NIGHT. WHAT CAN ONE SAY OTHER THAN
THIS DISCUSSION WILL HAVE THAT BROKEN RECORD SOUND TO IT. CONCERNS
DURING THE UPCOMING 36 HOURS REMAIN MUCH THE SAME...WITH
POSSIBLE...BUT NOT NECESSARILY LIKELY SEVERE THUNDERSTORMS AND
HEAVY RAINFALL...AND ALSO CONTINUED ISSUES WITH HEAT.

20Z OBJECTIVE SFC ANALYSIS REVEALS A CONTINUE WEAK PRESSURE
PATTERN ACROSS THE CENTRAL PLAINS...WITH BREEZES AT OR BELOW 10
MPH IN MOST LOCATIONS. ALTHOUGH AT LEAST A FEW RATHER SUBTLE
BOUNDARIES ARE IN PLACE...INCLUDING A WEAK WARM FRONT ACROSS
NORTHERN KANSAS...AND A SURFACE TROUGH TRAILING SOUTHWESTWARD FROM
A CENTRAL SD LOW INTO WEST CENTRAL NEBRASKA. WITHIN THE LAST
SEVERAL MINUTES...A STORM HAS FIRED NEAR THIS BOUNDARY IN WEST
CENTRAL NEBRASKA...WHILE OTHER GENERALLY SCATTERED...WEAKLY
ORGANIZED SHOWERS/STORMS HAVE STARTED POPPING UP IN THE VERY
DEEPLY MIXED...STEEP LOW LEVEL LAPSE RATE ENVIRONMENT OF SOUTHWEST
KS. ALOFT...WATER VAPOR SATELLITE AND SHORT TERM MODEL DATA PAINT
THE CONTINUED PICTURE OF AN EXTENSIVE MID/UPPER RIDGE SPRAWLED
ACROSS THE SOUTH CENTRAL/SOUTHEAST CONUS...AND A SHORTWAVE TROUGH
ACROSS THE PACIFIC NORTHWEST...WITH THE LOCAL AREA LYING ON THE
VERY SOUTHERN PERIPHERY OF THE STRONGER QUASI-ZONAL FLOW ALOFT IN
BETWEEN THESE TWO FEATURES.

STARTING OFF WITH TEMPERATURES/HEAT INDICES...THE ONGOING HEAT
ADVISORY AREA HAS WORKED OUT QUITE WELL THIS AFTERNOON...WITH
NORTHWEST AREAS MAYBE A BIT ON THE MARGINAL SIDE OF THE 105 HEAT
INDEX CRITERIA...WHILE SOUTHEAST AREAS SUCH AS YORK....HEBRON AND
SMITH CENTER HAVE NEARED OR EVEN EXCEEDED EXCESSIVE HEAT WARNING
CRITERIA OF 110 AT TIMES. OBVIOUSLY WILL LET THE HEADLINE RIDE
THROUGH THE SCHEDULED 8 PM EXPIRATION...WITH ANY UPGRADE TO A
WARNING FOR A FEW COUNTIES AT THIS JUNCTURE TOO LITTLE TOO LATE.
FOR MONDAY...KEPT HIGH TEMPS SIMILAR TO PREV FCST...BUT UPPED 1-2
DEGREES MAINLY ACROSS THE SOUTH...THUS CALLING FOR A RANGE FROM
LOW 90S NORTH TO LOW 100S IN KS ZONES. WITH AN EFFECTIVE EAST-WEST
WARM FRONT LIKELY BECOMING A BIT BETTER DEFINED WITH SLIGHTLY
STRONGER BREEZES ON MONDAY AFTERNOON...ANTICIPATE DEWPOINTS TO MIX
DOWNWARD MORE EFFICIENTLY THAN TODAY...AT LEAST FOR ROUGHLY THE
SOUTHERN 1/2 OF THE CWA. HOWEVER...WILL LIKELY SEE PLENTY OF
POOLING OF AT LEAST LOW-MID 70S DEWS ACROSS THE NORTHERN HALF
INCLUDING THE I-80 CORRIDOR. AS IT CURRENTLY STANDS...HAVE
WIDESPREAD HEAT INDICES OF 98-104 FORECAST FOR MOST OF THE CWA
MONDAY...WITH THE YORK AREA MOST FAVORED TO TAG 105. CONTEMPLATED
EXTENDING PARTS OF THE CURRENT ADVISORY INTO MONDAY...BUT WITH
WIDESPREAD 105+ HEAT INDEX POTENTIAL LOOKING LESS PROMISING THAN
TODAY...WILL DEFER TO NIGHT SHIFT TO MAKE THE CALL ON WHETHER TO
ISSUE A MONDAY HEAT HEADLINE. FURTHERMORE...IF FAIRLY WIDESPREAD
CONVECTION DOES IN FACT DEVELOP TONIGHT...THIS COULD AFFECT
PLACEMENT OF THE EFFECTIVE WARM FRONT/MOISTURE POOLING...ETC. AS
FOR LOW TEMPS TONIGHT/MONDAY NIGHT...CONTINUES WARM WITH LOW-MID
70S MOST LOCATIONS.

MOVING ON TO THUNDERSTORMS...FRUSTRATING PATTERN CONTINUES WITH A
COMPLEX BATTLE OF MANY INGREDIENTS INCLUDING HIGH
INSTABILITY...SOMEWHAT MARGINAL WIND SHEAR...AND A STRONG CAP. AS
IS TYPICALLY THE CASE IN THESE PATTERNS...MODEL PLACEMENT OF QPF
IS ALL OVER THE PLACE...SO WILL AGAIN RELY MAINLY ON SHORT TERM
GUIDANCE FROM RUC...HRRR...4 KM WRF-NMM. ALL THINGS
CONSIDERED...4 KM WRF-NMM SIMULATED REFLECTIVITY IS OFF TO A
DECENT START DEPICTING CURRENT REGIONAL ACTIVITY. LATEST OBJECTIVE
RUC ANALYSIS INDICATES MLCAPE OF AT LEAST 3000-5000 J/KG ACROSS
THE CWA...WITH A WEAK CAP AND 0-6KM BULK SHEAR OF 30-40KT.
HOWEVER...VISIBLE SAT INDICATES ALMOST NO SIGN OF BOUNDARY LAYER
BASED CUMULUS ANYWHERE IN THE CWA AT THIS HOUR...PUTTING INTO
DOUBT THE EARLIER SUGGESTION OF LATE AFTERNOON INITIATION NORTH OF
INTERSTATE 80. AS A RESULT...THE MORE LIKELY SCENARIO IS FOR THE
VAST MAJORITY OF CONVECTION IN THE CWA TO HOLD OFF UNTIL THE
EVENING HOURS...AND MORE SO AFTER DARK. IN CONTRAST TO LAST
NIGHT...THE H85 LOW LEVEL JET IS MORE FOCUSED INTO AREAS NEAR THE
NEB/KS STATE LINE TONIGHT...SETTING UP SOME PRETTY HEALTHY
CONVERGENCE BEFORE GRADUALLY VEERING AFTER MIDNIGHT. ALTHOUGH IT
IS POSSIBLE THAT SOME OF THE SOUTHWEST KANSAS CONVECTION COULD
GET INTO SOUTHERN ZONES OVER THE NEXT FEW HOURS...THE DEVELOPMENT
ALONG THE WESTERN NEB SFC TROUGH SHOULD STAY TO THE WEST. THIS
LEAVES THE CWA WAITING FOR ACTIVITY OUT WEST ACROSS THE HIGH
PLAINS TO ROLL EAST...OR HAVE NEW DEVELOPMENT TAKE PLACE OVERHEAD
ALONG THE LOW LEVEL JET AXIS. ALTHOUGH A LARGE HAIL THREAT SHOULD
BE MITIGATED SOMEWHAT BY HIGH FREEZING LEVELS...WET MICROBURSTS OR
COLD POOLING CAPABLE OF 70+MPH WINDS ARE CERTAINLY POSSIBLE. ALSO
DO NOT WANT TO MINIMIZE THE HEAVY RAIN THREAT...WITH HIGH
PRECIPITABLE WATER VALUES OF 1.5-1.8 INCHES FIRMLY IN PLACE. ALL
THIS BEING SAID...YET AGAIN CONFIDENCE IN COVERAGE HAS PRECLUDED
THE ASSIGNMENT OF LIKELY POPS TONIGHT...WITH THE HIGHEST 50
PERCENT CHANCES CURRENTLY TARGETING AREAS NORTH OF I-80.

ON MONDAY...WE HAVE THE POTENTIAL TO RUN THE SAME GENERAL SCENARIO
ALL OVER AGAIN. MOST OF THE DAY SHOULD BE DRY EXCEPT FOR POSSIBLE
LINGERING WEAK MORNING ACTIVITY. THEN THE AFTERNOON AGAIN BRINGS A
BATTLE OF STOUT CAPPING AND OVERALL WEAK SYNOPTIC FORCING VERSUS
HIGH INSTABILITY AND SOMEWHAT MARGINAL SHEAR VALUES. AGAIN...MOST
OF THE ACTION SHOULD START OUT WEST AND MOVE IN
EVENING/OVERNIGHT...BUT AREAS NEAR/NORTH OF THE WARM FRONT ACROSS
NEB ZONES WILL NEED WATCHED FOR LATE AFTERNOON/EARLY EVENING
INITIATION. ONE OF THE FEW NOTABLE DIFFERENCES FOR MONDAY NIGHT IS
THAT LOW LEVEL JET CONVERGENCE ESPECIALLY AFTER MIDNIGHT IS MORE
SO NORTH OF THE CWA...WHICH SHOULD FOCUS THE HEAVIEST RAINFALL
POTENTIAL MORE SO ACROSS NORTH CENTRAL/NORTHEAST NEB...BUT
POSSIBLE ACROSS THE NORTHERN 1/4 OF THE CWA AS WELL. WITH SO MUCH
UNCERTAINTY ABOUT THE NEXT 12 HOURS...NOT GOING TO SAY ANY MORE
ABOUT MONDAY EVENING/NIGHT AT THIS TIME...OTHER THAN THE GOING SPC
SLIGHT RISK FOCUSING ON THE NORTHERN 1/2 OF THE CWA LOOKS
REASONABLE...WITH KS AND FAR SOUTHERN NEB ZONES MORE LIKELY TO
REMAIN CAPPED...OR SOUTH OF THE MAIN LOW LEVEL JET
CONVERGENCE/MOISTURE TRANSPORT.

ONE LAST COMMENT...WITH SUCH HIGH DEWPOINTS/RELATIVE HUMIDITY
VALUES AT LEAST A FEW AREAS OF MAINLY LIGHT FOG ARE POSSIBLE BOTH
TONIGHT AND MONDAY NIGHT IN AREAS WHERE CONVECTION HASNT STIRRED
THE LOW LEVELS UP TOO MUCH. HOWEVER WILL LEAVE A FOG MENTION OUT
OF THE FORECAST AS THERE ARE NO CLEAR SIGNALS THAT IT WOULD BE
PARTICULARLY WIDESPREAD OR IMPACTFUL.

LONG TERM...12Z TUESDAY THROUGH SUNDAY.  PRIMARY FORECAST CONCERNS
CONTINUE TO  LIE WITH PRECIPITATION CHANCES EARLY ON...AND HOT
TEMPERATURES TOWARD THE END OF THE PERIOD.

THE START OF THE LONG TERM PATTERN CONTINUES TO SHOW THE CENTRAL
PLAINS WITH ZONAL/SOUTHWESTERLY FLOW IN THE UPPER LEVELS...WITH THE
MAIN HIGH PRESSURE SYSTEM LOCATED OVER THE SOUTHEASTERN CONUS/GULF
COAST REGION...WHILE LOW PRESSURE CONTINUES TO SPIN NEAR/JUST OFF
THE PAC NW WITH A TROUGH EXTENDING SOUTH ALONG THE WEST COAST.  A
QUICK MOVING SHORTWAVE DISTURBANCE CONTINUES TO SHIFT EAST ACROSS
THE CENTRAL PLAINS ALONG THE NOSE OF A SWRLY LLJ...AND COULD KEEP
SOME LINGERING ACTIVITY AROUND DURING THE MORNING HOURS...SO KEPT
SOME LOW POPS IN ACROSS SC NEB TO ACCOUNT FOR THIS.  EXPECTING A
LULL IN PRECIPITATION AS WE PASS THROUGH THE DAY...BUT COULDNT
REMOVE POPS...ESPECIALLY WITH LATEST MODELS SHOWING A SLIGHTLY
SOUTHWARD SHIFT TO THE POSITION OF THE SFC FRONT.  BETTER CHANCES
LOOK TO COME DURING THE EVENING/OVERNIGHT HOURS...AS WE CONTINUE TO
SEE WEAK PERTURBATIONS IN THE MID/UPPER LEVEL FLOW. MODELS IN PRETTY
GOOD AGREEMENT SHOWING AN INCREASING FOCUS IN THE AREA AS THE LLJ
GETS RAMPED UP...AND DECIDED TO INCREASE POPS MAINLY ACROSS THE
NORTHERN HALF OF THE CWA.  WILL DEPEND ON THAT SFC BOUNDARY
LOCATION.  EVEN THOUGH THERE IS INSTABILITY PRESENT...DEEP LAYER
SHEAR IS FAIRLY WEAK AT 15-25 KTS...SO WIDESPREAD STRONG/SVR
THUNDERSTORMS NOT EXPECTED.

HASNT BEEN A LOT OF CHANGE SINCE YESTERDAY WHEN LOOKING TOWARD
WEDNESDAY...WITH UPPER LEVEL FLOW KEEPING THE CWA VULNERABLE TO THE
IMPACT OF ANY SHORTWAVE DISTURBANCES MOVING THROUGH...BUT MODELS
CONTINUE TO SHOW THE GRADUAL WESTWARD SHIFT OF THE UPPER LEVEL HIGH
PRESSURE SYSTEM/RIDGE.  THIS OCCURS THROUGH THE DAYTIME/OVERNIGHT
HOURS...HELPING TO GRADUALLY SHIFT THE BETTER CHANCES FURTHER
NORTH.  AT THE SFC...WHILE THAT SFC FRONTAL BOUNDARY REMAINS DRAPED
ACROSS THE CWA EARLY ON...IT BECOMES MORE DIFFUSE AND STARTS TO
SHIFT NORTH AS WELL.  KEPT PRECIPITATION CHANCES GOING THROUGH
WEDNESDAY NIGHT WITH THE SFC BOUNDARY STILL LINGERING
AROUND...ANOTHER WAVE MOVING THROUGH AND AN INCREASING LLJ.  BUT
LIKE TUESDAY...WHILE INSTABILITY IS PRESENT...DEEP LAYER SHEAR IS
LESS THAN STELLAR.

BIGGEST CHANGE MADE TO TUES/WED WAS TO THE HIGH TEMPERATURES. WITH A
MORE SOUTHWARD SHIFT TO THE SFC FRONT...THIS LEAVES A BIGGER PORTION
OF THE CWA /MAINLY SC NEB/ WITH THE POTENTIAL FOR MORE CLOUD COVER
AND A MORE EASTERLY COMPONENT TO THE WINDS NORTH OF THE FRONT.  THIS
WILL LEAVE A TIGHTER TEMPERATURE GRADIENT ACROSS THE CWA...WITH
HIGHS RANGING FROM THE LOWER/MID 80S IN THE NORTH TO THE MID/UPPER
90S IN THE SOUTH.  OBVIOUSLY...THESE TEMPS AND CLOUD COVER IS GOING
TO BE PRETTY DEPENDENT ON WHERE THE FRONT ULTIMATELY ENDS UP...SO
ADDITIONAL ADJUSTMENTS WOULD NOT BE SURPRISING.

AS WE GET INTO THURSDAY THROUGH SUNDAY...THE MAIN STORY LIES WITH
THE HOTTER TEMPERATURES EXPECTED ACROSS THE ENTIRE CWA.  MODELS IN
PRETTY GOOD AGREEMENT SHOWING THE CONTINUED WESTWARD SHIFT TO THE
UPPER LEVEL HIGH PRESSURE SYSTEM/RIDGE AXIS...BRINGING IT MORE OVER
THE PLAINS STATES VS THE GULF/MIDWEST LIKE IT IS EARLY IN THE WEEK.
THIS WILL PUSH THE PRIMARY PATH OF ANY DISTURBANCES RIDING AROUND
THE EDGE OF THE RIDGE WELL TO THE NORTH OF THE CWA...AND WHILE COULD
SEE SOME HIGH PLAINS ACTIVITY THROUGH THE PERIOD...ANY OF THIS
ACTIVITY IS EXPECTED TO REMAIN OFF TO THE WEST.  850MB TEMPS
REACHING NEAR THE 30C DEGREE MARK...SOUTHERLY LOW LEVEL FLOW AND
PLENTY OF SUNSHINE IS EXPECTED TO HELP BRING HIGH TEMPERATURES WELL
INTO THE 90S...WITH LOWER 100S ACROSS THE SOUTH.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NEZ048-049-062>064-
     074>077-084>087.

KS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ005>007-017>019.

&&

SHORT TERM...PFANNKUCH
LONG TERM...ADO
AVIATION...BDC
Hazardous weather outlook, Jul 10, 7:50 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
750 PM CDT SUN JUL 10 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
111200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
750 PM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE CHANCE FOR THUNDERSTORMS WILL GRADUALLY RETURN TO MUCH OF THE
OUTLOOK AREA THIS EVENING AND TONIGHT. THE BETTER CHANCES SHOULD
FAVOR AREAS WEST AND NORTHWEST OF A OSBORNE KANSAS...TO HASTINGS
NEBRASKA...TO YORK NEBRASKA LINE. THE GREATEST COVERAGE OF
THUNDERSTORMS WILL BE LATE THIS EVENING AROUND OR AFTER MIDNIGHT.
SOME OF THE STORMS TONIGHT COULD BE SEVERE...CAPABLE OF
PRODUCING HAIL TO AROUND HALF DOLLAR SIZE...WIND GUSTS TO AROUND 70
MPH...AND ALSO LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY MORNING...A FEW STORMS COULD LINGER IN PORTIONS OF SOUTH
CENTRAL NEBRASKA...ALTHOUGH MOST OF THE DAY SHOULD BE STORM FREE.
THEN LATE MONDAY AFTERNOON INTO MONDAY NIGHT...ANOTHER POTENTIAL
ROUND OF STORMS COULD AFFECT LOCATIONS PRIMARILY NORTH OF HIGHWAY
6 IN SOUTH CENTRAL NEBRASKA. YET AGAIN...SEVERE WEATHER IN THE
FORM OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL
WILL BE A POSSIBILITY. ADDITIONAL CHANCES FOR THUNDERSTORMS
CONTINUE FOR TUESDAY THROUGH WEDNESDAY NIGHT...WITH THE BEST
CHANCES STILL FOCUSING NORTH OF HIGHWAY 6 IN SOUTH CENTRAL
NEBRASKA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN
ISOLATED STRONG TO SEVERE STORM CANNOT BE RULED OUT.

IN ADDITION...HEAT INDEX VALUES WILL AGAIN BE QUITE HIGH ACROSS
THE OUTLOOK AREA ON MONDAY AFTERNOON...TOPPING OUT MAINLY BETWEEN
98 AND 104 DEGREES. THEN FROM THURSDAY THROUGH SUNDAY...AFTERNOON
HEAT INDEX VALUES OF NEAR OR ABOVE 100 DEGREES ARE AGAIN POSSIBLE
ACROSS MUCH OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING INTO THE OVERNIGHT
HOURS ACROSS PARTS OF THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Local storm report, Jul 10, 9:52 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
952 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             LEXINGTON               40.78N 99.74W
07/10/2011  E1.00 INCH       DAWSON             NE   LAW ENFORCEMENT

&&

NWS
Local storm report, Jul 10, 9:58 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
958 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     KEARNEY                 40.70N 99.08W
07/10/2011  M68 MPH          BUFFALO            NE   AWOS

&&

NWS
Local storm report, Jul 10, 10:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1021 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND GST     4 W GRAND ISLAND        40.92N 98.44W
07/10/2011  E60 MPH          HALL               NE   TRAINED SPOTTER

&&

NWS
Local storm report, Jul 10, 10:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1030 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     KEARNEY                 40.70N 99.08W
07/10/2011                   BUFFALO            NE   EMERGENCY MNGR

            A UTILITY POLE WAS KNOCKED DOWN NEAR 8TH AND 3RD STREETS
            AND A LARGE TREE WAS BLOWN OVER AT 31ST AND E STREET.
            POWER WAS KNOCKED OUT IN RAVENNA.

&&

NWS
Local storm report, Jul 10, 10:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1035 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     TSTM WND DMG     HOLDREGE                40.30N 100.01W
07/10/2011                   FURNAS             NE   EMERGENCY MNGR

            TRAILER HOUSE WAS BLOWN OVER ON THE WEST EDGE OF
            HOLDREGE. MULITPLE POWER OUTAGES ACROSS HOLDREDGE AND
            TREE LIMBS WITH A DIAMETER UP TO 2 TO 6 INCHES BLOWN
            DOWN.

&&

NWS
Local storm report, Jul 10, 10:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1037 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     TSTM WND GST     ST. PAUL                41.21N 98.46W
07/10/2011  E50 MPH          HOWARD             NE   LAW ENFORCEMENT

&&

NWS

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:58 PM CDTSpecial Weather StatementGIDFurnas47 min
Jul 10, 8:19 PM CDTSevere Thunderstorm WarningGIDFurnas41 min
Jul 10, 8:51 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps39 min
Jul 10, 9:26 PM CDTSevere Thunderstorm WarningGIDBuffalo, Franklin, Gosper, Harlan, Kearney, Phelps49 min
Jul 10, 9:34 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Gosper41 min
Jul 10, 9:42 PM CDTSpecial Weather StatementGIDValley48 min
Jul 10, 9:55 PM CDTSevere Thunderstorm WarningGIDBuffalo20 min
Jul 10, 10:11 PM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Dawson, Hall, Howard, Kearney and 1 more34 min
Jul 10, 11:00 PM CDTSevere Thunderstorm WarningGIDGreeley, Nance, Valley30 min
Jul 10, 11:07 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Nance, Polk, York23 min
Jul 10, 11:28 PM CDTSevere Thunderstorm WarningGIDGreeley, Hamilton, Merrick, Nance, Polk, Valley and 1 more32 min
Jul 11, 3:02 AM CDTSpecial Weather StatementGIDHamilton, Merrick43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.